I am prob 3 and half weeks out from stopping heavy morphine and vicodin use for 10 to 15 years, now I am starting to sleep thanks to ativan Im keeping the lid on the pot of boiling water I call my anxiety.I am still craving pills (opiates) very strongly, anyone have any ideas when this will ease up?
- 10 Jan 2012 by kittycatgirl2
- 10 January 2012
- ativan, vicodin, insomnia, sleep disorders, morphine, sleep, opiate
Added 10 Jan 2012:
I know I have brought this up before, but I need some sort of time line to stay sane. Suboxone is not an option for me.
Added 10 Jan 2012:
Would like to hear about other people's personal stories for encouragement.
kittycatgirl2, it varies from people in how long all of this goes away, for some, its years, its also depending on all the years and amounts on it. i do know the pain in the ass withdrawls. ive been trying a taper for almost a year now and only now am i beginning to succeed. im finally down at taking 130mgs of percocet 10/325 from 162.5ms. did you do this cold turkey? wow, good job, i give it to you, its not easy. we have awesome support here at dc, we are all family. hang in there, and you can do it. leanne
It is a gradual process. The cravings will leave though may return from time to time. Your body will recover much sooner than your mind. I recommend some therapy if the cravings become too strong. You can learn tools to use to contend with the cravings. Keep your eye on the future and look back only to see how far you have come. You are only a month out, another month you'll be amazed at your progress. Hang in there!!
Laurie brings up a good point, look how far you've come, and look back at the hell of addiction and WD!! You don't want to mess up your month clean and have to start over, do you?
And I know you don't want to start the withdrawal process over again, tis hellish indeed. Going cold turkey is so horrifying (did it, as you know) that the thought of doing it again is just, well, more than I could bare!!
Perhaps writing a journal of all your nasty WD symptoms and the continuing PAWS that you are going through may be impetus enough to keep you from craving? It worked for me, journalling I mean.
Also, must agree with Laurie about finding an addiction counselor. A counselor may get you through this tough time. Time itself heals, but we are all impatient (I should have said 'I' was/am impatient) and want it NOW.
As you know it took me a year to feel like myself, although the three month mark was GREAT!! It probably will be for you as well. I know that I'm not really helping regarding cravings, but I'm trying to get you to look forward, at a time when you will be happy and no slave to a pill, when you will have your soul back!! That time is coming, and SOON!!
Hi Kittycatgirl... I just want to give you another option, but by no means am pushing this on you. Suboxone works incredibly well in eliminating the cravings. After on it awhile, your body has a chance to get rid of all of those extra receptor sites that the other opiates had produced. When those receptor sites are reabsorbed by the body, the cravings should be less.
Cravings and withdrawal has a lot (but certainly not all) to do with the extra receptor sites begging to be occupied by an opiate. When there are less of them, then naturally many of those symptoms will go away.
As Laurie said, from time to time the cravings will creep up, I think even years after we are clean. As Laurie said this is why it is so so important to be well "locked in" to our support group, sponsor, and twelve step program.
another option for you if you continue to do the taper plan is to get some clonidine prescribed for you which will lessens the overactivity of one part of our nervous system that goes into overdrive during withdrawal. Clonidine is a "centrally acting drug" which means that it acts in our brains, hence having the ability to obtund that part of the nervous system that goes into overdrive during withdrawal.
Whatever you decide, good luck. I will pray for your stength in whatever road you decide to take... have a great day. Many hugs... pup
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2009 • 7 answers
Posted 15 Apr 2014 • 1 answer
Posted 29 Jan 2016 • 1 answer
Posted 28 Feb 2017 • 1 answer
Posted 6 Oct 2017 • 0 answers